Alert archive / Oklahoma / Frost Advisories in 2017
Frost Advisory 1, NWS Tulsa, OK
NWS Tulsa, OK issued this frost advisory at Apr 6, 2017, 12:57 PM CDT for 21 counties in Oklahoma; 4 counties in Arkansas. It took effect at Apr 7, 2017, 1:00 AM CDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Apr 6, 2017, 12:57 PM CDT (17:57 UTC)
- In effect from
- Apr 7, 2017, 1:00 AM CDT
- Expired
- Apr 7, 2017, 8:41 AM CDT
- In force
- 8 hr
- Issued by
- NWS Tulsa, OK
All 25 counties
Benton County, AR, Carroll County, AR, Madison County, AR, Washington County, AR, Adair County, OK, Cherokee County, OK, Craig County, OK, Creek County, OK, Delaware County, OK, Haskell County, OK, Latimer County, OK, Mayes County, OK, McIntosh County, OK, Muskogee County, OK, Nowata County, OK, Okfuskee County, OK, Okmulgee County, OK, Ottawa County, OK, Pawnee County, OK, Pittsburg County, OK, Pushmataha County, OK, Rogers County, OK, Tulsa County, OK, Wagoner County, OK, Washington County, OK
The radar
The Tulsa radar (KINX), 37 km from the middle of the area, began a volume at 18:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 6.0 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -108 J/kg
- Mixed-layer LCL
- 1182 m above ground
- 0-6 km bulk shear
- 99 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- 31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
817 WWUS74 KTSA 061757 NPWTSA URGENT - WEATHER MESSAGE National Weather Service Tulsa OK 1257 PM CDT Thu Apr 6 2017 ARZ001-002-010-011-OKZ049-054>076-071400- /O.NEW.KTSA.FR.Y.0001.170407T0600Z-170407T1400Z/ Benton-Carroll-Washington AR-Madison-Pushmataha-Osage- Washington OK-Nowata-Craig-Ottawa-Pawnee-Tulsa-Rogers-Mayes- Delaware-Creek-Okfuskee-Okmulgee-Wagoner-Cherokee-Adair-Muskogee- McIntosh-Sequoyah-Pittsburg-Haskell-Latimer-Le Flore- Including the cities of Rogers, Bentonville, Berryville, Eureka Springs, Fayetteville, Springdale, Huntsville, Antlers, Clayton, Pawhuska, Bartlesville, Nowata, Vinita, Miami, Pawnee, Tulsa, Claremore, Pryor, Grove, Jay, Sapulpa, Okemah, Okmulgee, Wagoner, Tahlequah, Stilwell, Muskogee, Checotah, Sallisaw, McAlester, Stigler, Wilburton, and Poteau 1257 PM CDT Thu Apr 6 2017 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 9 AM CDT FRIDAY... The National Weather Service in Tulsa has issued a Frost Advisory, which is in effect from 1 AM to 9 AM CDT Friday. * TEMPERATURE...Temperatures will fall into the lower and middle 30s late tonight and early Friday morning across eastern Oklahoma and northwest Arkansas. The colder locations may fall to near freezing across far northeast Oklahoma and northwest Arkansas. These cold temperatures along with light winds will result in areas of frost. * IMPACTS...Sensitive outdoor plants may be killed if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that frost is likely. Cover outdoor plants or bring them indoors. && $$
3 follow-up statements
111 WWUS74 KTSA 062016 NPWTSA URGENT - WEATHER MESSAGE National Weather Service Tulsa OK 316 PM CDT Thu Apr 6 2017 ARZ019-020-029-071400- /O.EXA.KTSA.FR.Y.0001.170407T0600Z-170407T1400Z/ Crawford-Franklin-Sebastian- Including the cities of Van Buren, Ozark, Charleston, and Fort Smith 316 PM CDT Thu Apr 6 2017 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 9 AM CDT FRIDAY... * TEMPERATURE...Temperatures will fall into the middle 30s late tonight and early Friday morning in higher terrain areas of west-central Arkansas. These cold temperatures along with light winds will result in areas of frost. * IMPACTS...Sensitive outdoor plants may be killed if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that frost is likely. Cover outdoor plants or bring them indoors. && $$ ARZ001-002-010-011-OKZ049-054>076-071400- /O.CON.KTSA.FR.Y.0001.170407T0600Z-170407T1400Z/ Benton-Carroll-Washington AR-Madison-Pushmataha-Osage- Washington OK-Nowata-Craig-Ottawa-Pawnee-Tulsa-Rogers-Mayes- Delaware-Creek-Okfuskee-Okmulgee-Wagoner-Cherokee-Adair-Muskogee- McIntosh-Sequoyah-Pittsburg-Haskell-Latimer-Le Flore- Including the cities of Rogers, Bentonville, Berryville, Eureka Springs, Fayetteville, Springdale, Huntsville, Antlers, Clayton, Pawhuska, Bartlesville, Nowata, Vinita, Miami, Pawnee, Tulsa, Claremore, Pryor, Grove, Jay, Sapulpa, Okemah, Okmulgee, Wagoner, Tahlequah, Stilwell, Muskogee, Checotah, Sallisaw, McAlester, Stigler, Wilburton, and Poteau 316 PM CDT Thu Apr 6 2017 ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT FRIDAY... * TEMPERATURE...Temperatures will fall into the lower and middle 30s late tonight and early Friday morning across eastern Oklahoma and northwest Arkansas. The colder locations may fall to near freezing across far northeast Oklahoma and northwest Arkansas. These cold temperatures along with light winds will result in areas of frost. * IMPACTS...Sensitive outdoor plants may be killed if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that frost is likely. Cover outdoor plants or bring them indoors. && $$
960 WWUS74 KTSA 070832 NPWTSA URGENT - WEATHER MESSAGE National Weather Service Tulsa OK 332 AM CDT Fri Apr 7 2017 ARZ001-002-010-011-019-020-029-OKZ049-054>076-071400- /O.CON.KTSA.FR.Y.0001.000000T0000Z-170407T1400Z/ Benton-Carroll-Washington AR-Madison-Crawford-Franklin-Sebastian- Pushmataha-Osage-Washington OK-Nowata-Craig-Ottawa-Pawnee-Tulsa- Rogers-Mayes-Delaware-Creek-Okfuskee-Okmulgee-Wagoner-Cherokee- Adair-Muskogee-McIntosh-Sequoyah-Pittsburg-Haskell-Latimer- Le Flore- Including the cities of Rogers, Bentonville, Berryville, Eureka Springs, Fayetteville, Springdale, Huntsville, Van Buren, Ozark, Charleston, Fort Smith, Antlers, Clayton, Pawhuska, Bartlesville, Nowata, Vinita, Miami, Pawnee, Tulsa, Claremore, Pryor, Grove, Jay, Sapulpa, Okemah, Okmulgee, Wagoner, Tahlequah, Stilwell, Muskogee, Checotah, Sallisaw, McAlester, Stigler, Wilburton, and Poteau 332 AM CDT Fri Apr 7 2017 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... * TEMPERATURE...Temperatures will fall into the 30s this morning across parts of eastern Oklahoma and northwest Arkansas. The colder locations may fall to near freezing across far northeast Oklahoma and northwest Arkansas. These cold temperatures along with light winds will result in areas of frost. * IMPACTS...Sensitive outdoor plants may be killed if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that frost is likely. Cover outdoor plants or bring them indoors. && $$
540 WWUS74 KTSA 071341 NPWTSA URGENT - WEATHER MESSAGE National Weather Service Tulsa OK 841 AM CDT Fri Apr 7 2017 ARZ001-002-010-011-019-020-029-OKZ049-054>076-071445- /O.CAN.KTSA.FR.Y.0001.000000T0000Z-170407T1400Z/ Benton-Carroll-Washington AR-Madison-Crawford-Franklin-Sebastian- Pushmataha-Osage-Washington OK-Nowata-Craig-Ottawa-Pawnee-Tulsa- Rogers-Mayes-Delaware-Creek-Okfuskee-Okmulgee-Wagoner-Cherokee- Adair-Muskogee-McIntosh-Sequoyah-Pittsburg-Haskell-Latimer- Le Flore- Including the cities of Rogers, Bentonville, Berryville, Eureka Springs, Fayetteville, Springdale, Huntsville, Van Buren, Ozark, Charleston, Fort Smith, Antlers, Clayton, Pawhuska, Bartlesville, Nowata, Vinita, Miami, Pawnee, Tulsa, Claremore, Pryor, Grove, Jay, Sapulpa, Okemah, Okmulgee, Wagoner, Tahlequah, Stilwell, Muskogee, Checotah, Sallisaw, McAlester, Stigler, Wilburton, and Poteau 841 AM CDT Fri Apr 7 2017 ...FROST ADVISORY HAS BEEN CANCELLED... The National Weather Service in Tulsa has cancelled the Frost Advisory. Temperatures have warmed well above freezing this morning across eastern Oklahoma and northwest Arkansas, therefore the Frost Advisory has been cancelled. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this frost advisory went out at Apr 6, 12:08 PM CDT, 49 minutes earlier.
Area forecast discussion, Apr 6, 12:08 PM CDT, 49 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 1208 PM CDT Thu Apr 6 2017 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. VFR conditions will prevail through the forecast period. Gusty northwest winds will decrease by 00z, with south winds returning to OK sites after 15z. && .PREV DISCUSSION... /Issued 1028 AM CDT Thu Apr 6 2017/ DISCUSSION... Surface high pressure continues to build into the region from the northwest this morning as deep upper low slowly moves off to the east. Will continue to see breezy NW winds in many locations, though noticeably lighter than yesterday, with high temps expected to be several degrees warmer. Current forecast is trending well and no updates needed. PREV DISCUSSION... /Issued 529 AM CDT Thu Apr 6 2017/ AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. VFR conditions will prevail at all sites through the forecast period. PREV DISCUSSION... /Issued 315 AM CDT Thu Apr 6 2017/ DISCUSSION... High pressure will continue to build into eastern Oklahoma and western Arkansas Today. Temperatures are expected to run a degree or two below normal this afternoon. Colder temperatures are on tap for Tonight as the area of high pressure building in from the north settles over the area late Tonight into Friday morning. This will result in most clear skies, light winds and unseasonably cold temperatures. Some areas across northeast Oklahoma and northwest Arkansas could even fall below freezing. Patchy frost will also be a concern for portions of the area. Will leave any Frost/Freeze headlines for the day shift. The warm up ensues on Friday and continues through the weekend as the area of high pressure shifts to the east of the area allowing for the return of southerly low level winds. Temperatures over the weekend will be around 10 degrees above normal for this time of year. The chances of showers and thunderstorms return late in the weekend and into early next week with the arrival of the next cold front. && .PRELIMINARY POINT TEMPS/POPS... TUL 66 39 70 56 / 0 0 0 0 FSM 67 39 72 50 / 0 10 0 0 MLC 69 38 72 57 / 0 0 0 0 BVO 65 32 70 50 / 0 0 0 0 FYV 60 31 67 47 / 0 0 0 0 BYV 59 36 66 49 / 0 10 0 0 MKO 66 35 70 52 / 0 0 0 0 MIO 62 37 68 51 / 0 0 0 0 F10 67 40 70 55 / 0 0 0 0 HHW 71 43 72 52 / 0 0 0 0 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && SHORT TERM...14 LONG TERM....12 AVIATION...14
Hazardous weather outlook, Apr 6, 5:03 AM CDT, 7 hours 54 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 503 AM CDT Thu Apr 6 2017 ARZ001-002-010-011-019-020-029-OKZ049-053>076-071015- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 503 AM CDT Thu Apr 6 2017 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Today and Tonight. No hazardous weather is expected. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Spotter Activation Not Expected. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. FRIDAY...No Hazards. SATURDAY...High Wind Potential. SUNDAY and MONDAY...Thunderstorm Potential. TUESDAY...No Hazards. WEDNESDAY...Thunderstorm Potential. EXTENDED DISCUSSION... Gusty winds and warmer temperatures return on Saturday with wind gusts of 30 to 40 mph likely. A cold front will pass through the region late Sunday through Monday and bring the next chance of thunderstorms. weather.gov/tulsa Contains additional information.
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 5, 8:47 PM CDT | Special Weather Statement | TSA | Crawford | 28 min |
| Apr 5, 9:10 PM CDT | Special Weather Statement | TSA | Sebastian | 35 min |
Nearby
Frost Advisories in Oklahoma, 2017Frost Advisories in Arkansas, 2017Every frost advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.